Posted 9/17/2012 8:01 AM (GMT -6)
This might be a strange question. I have a rather advanced case of Lyme disease which may be causing these problems, but I thought I'd check with people who are familiar with thyroid problems.
I have had a slightly high TSH level for years. I tried various combinations of Cytomel and Synthroid. At the beginning of last year, I finally seemed to find the level of Synthroid that worked for me. I was on that for about six months or so, and then I started having strange problems. My insomnia became worse, and I began to have high levels of anxiety, even panic attacks. It took weeks for me to realize that it might be my thyroid medication. I had my levels checked, and sure enough, my TSH was too low. Over the next few months, I kept having to lower my dose because my TSH was too low and I was still having symptoms of too much medication. On the lowest possible dose of Synthroid, my TSH was still too low, so I came off the medication completely. I've been tested several times since then, and my TSH is testing a little high again.
Based on the way that I feel, it seems as though my thyroid levels are bouncing up and down. Most of the time, I feel too tired and "down", but sometimes I feel very energetic, sometimes even hyper or nervous. I can't be tested often enough to see if there is really a difference in my levels.
Does this make any sense? From everything I've read, my levels shouldn't fluctuate like this. I can't seem to tolerate the medication because my natural levels aren't consistent. I have a doctor's appointment this week, and I need to be able to talk to my doctor about what is happening.
Thank you for your help.